Alert archive / New York / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 61, NWS Albany, NY
NWS Albany, NY issued this severe thunderstorm warning at Aug 13, 2016, 6:16 PM EDT for 8 counties in New York. It was in force for 59 min. 6 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 13, 2016, 6:16 PM EDT (22:16 UTC)
- Expired
- Aug 13, 2016, 7:15 PM EDT
- In force
- 59 min
- Issued by
- NWS Albany, NY
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 70.0 mph
Counties Fulton County, NY, Hamilton County, NY, Herkimer County, NY, Montgomery County, NY, Saratoga County, NY, Schenectady County, NY, Schoharie County, NY, Warren County, NY
The radar
The Albany radar (KENX), 66 km from the middle of the area, began a volume at 22:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 13, 6:25 PM EDT | TSTM WND DMG | 1 Nnw Canada Lake, NY | *** 8 INJ *** NUMEROUS TREES AND WIRES AT CAMPGROUND. |
| Aug 13, 6:41 PM EDT | TSTM WND DMG | Sharon Springs, NY | WIRES DOWN ON SOUTH STREET |
| Aug 13, 6:45 PM EDT | TSTM WND DMG | 1 Ene Sharon Center, NY | TREE AND WIRES DOWN ON GILBERTS CORNER ROAD |
| Aug 13, 6:45 PM EDT | TSTM WND DMG | Edinburg, NY | TREES AND WIRES DOWN |
| Aug 13, 6:58 PM EDT | TSTM WND DMG | 2 Ne Fort Johnson, NY | TREE DOWN BLOCKING ROAD... MCKAY RD SOUTH OF MCDONALD DR. |
| Aug 13, 7:03 PM EDT | TSTM WND DMG | 1 Sse Wellsville, NY | TREE DOWN ACROSS HUGHES ROAD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 6 storm reports to this severe thunderstorm warning; the first came 9 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 10.3 hours before the alert went out and 75 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 356 J/kg
- Mixed-layer CIN
- -103 J/kg
- Mixed-layer LCL
- 857 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 68 m²/s²
- 0-3 km storm-relative helicity
- 100 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted.
248
WUUS51 KALY 132216
SVRALY
NYC035-041-043-057-091-093-095-113-132315-
/O.NEW.KALY.SV.W.0061.160813T2216Z-160813T2315Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ALBANY NY
616 PM EDT SAT AUG 13 2016
THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
MONTGOMERY COUNTY IN EASTERN NEW YORK...
NORTHERN SCHOHARIE COUNTY IN EAST CENTRAL NEW YORK...
SOUTHEASTERN HERKIMER COUNTY IN EASTERN NEW YORK...
SOUTHWESTERN SCHENECTADY COUNTY IN EAST CENTRAL NEW YORK...
SOUTHERN HAMILTON COUNTY IN EASTERN NEW YORK...
NORTHWESTERN SARATOGA COUNTY IN EAST CENTRAL NEW YORK...
FULTON COUNTY IN EASTERN NEW YORK...
WEST CENTRAL WARREN COUNTY IN EAST CENTRAL NEW YORK...
* UNTIL 715 PM EDT
* AT 616 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 6 MILES SOUTH OF EIGHTH LAKE CAMPGROUND TO 6 MILES
NORTHEAST OF STRATFORD TO NEAR SPRINGFIELD...MOVING EAST AT 40 MPH.
HAZARD...70 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT CONSIDERABLE
TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO MOBILE HOMES...
ROOFS...AND OUTBUILDINGS.
* SEVERE THUNDERSTORMS WILL BE NEAR... CAROGA LAKE AND CAROGA LAKE
PUBLIC CAMPGROUND AROUND 630 PM EDT. SHARON SPRINGS AND LEWEY LAKE
CAMPGROUND AROUND 635 PM EDT. MOFFITT BEACH CAMPGROUND AROUND 640
PM EDT. SPECULATOR...NORTHVILLE...MAYFIELD...CRANBERRY CREEK AND
NORTHAMPTON BEACH PUBLIC CAMPGROUND AROUND 645 PM EDT. BROADALBIN
AROUND 650 PM EDT.
OTHER LOCATIONS IMPACTED BY THESE SEVERE THUNDERSTORMS INCLUDE
SMITHS CORNERS...KINGSBORO...KILMARTIN CORNERS...STONE
ARABIA...MUNSONVILLE... AURIESVILLE...BRAMAN
CORNERS...MCKINLEY...ROCKTON AND MARKET CORNERS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THESE STORMS. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURE'S LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS OF TREES DOWN TO
THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV...
ON FACEBOOK AT WWW.FACEBOOK.COM/NWSALBANY OR TWITTER @NWSALBANY
&&
LAT...LON 4322 7479 4372 7474 4362 7398 4291 7414
4272 7422 4274 7467 4279 7467 4283 7465
4290 7488 4284 7489 4282 7491 4284 7493
TIME...MOT...LOC 2216Z 291DEG 36KT 4368 7467 4324 7460 4279 7489
HAIL...1.00IN
WIND...70MPH
$$
WASULA1 follow-up statement
741
WWUS51 KALY 132312
SVSALY
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
712 PM EDT SAT AUG 13 2016
NYC035-041-043-057-091-093-095-113-132322-
/O.EXP.KALY.SV.W.0061.000000T0000Z-160813T2315Z/
MONTGOMERY NY-SCHOHARIE NY-HERKIMER NY-SCHENECTADY NY-HAMILTON NY-
SARATOGA NY-FULTON NY-WARREN NY-
712 PM EDT SAT AUG 13 2016
...THE SEVERE THUNDERSTORM WARNING FOR MONTGOMERY...NORTHERN
SCHOHARIE...SOUTHEASTERN HERKIMER...SOUTHWESTERN SCHENECTADY...
SOUTHERN HAMILTON...NORTHWESTERN SARATOGA...FULTON AND WEST CENTRAL
WARREN COUNTIES WILL EXPIRE AT 715 PM EDT...
THE STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED BELOW SEVERE
LIMITS...AND HAVE EXITED THE WARNED AREA. THEREFORE...THE WARNING
WILL BE ALLOWED TO EXPIRE.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM EDT FOR
EASTERN AND EAST CENTRAL NEW YORK.
LAT...LON 4322 7479 4372 7474 4362 7398 4291 7414
4272 7422 4274 7467 4279 7467 4283 7465
4290 7488 4284 7489 4282 7491 4284 7493
TIME...MOT...LOC 2311Z 291DEG 36KT 4368 7467 4324 7460 4279 7489
$$
WASULAWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 13, 5:27 PM EDT, 49 minutes earlier.
Area forecast discussion, Aug 13, 5:27 PM EDT, 49 minutes before
Area Forecast Discussion
National Weather Service Albany NY
527 PM EDT SAT AUG 13 2016
.SYNOPSIS...
Humid conditions will continue along with the threat for showers
and thunderstorms through Sunday as a front moves gradually
southward across the region. Any storm will be capable of
producing locally very heavy rainfall. With the passage of front
Sunday night some drier air will filter into the region in the
wake of the boundary for early next week. Temperatures will still
run above normal by around 5 degrees.
&&
.NEAR TERM /UNTIL 6 AM SUNDAY MORNING/...
Another hot and very humid day across the area. Dew points are
in the 70s with mid to upper 70s to the south of a front stalled
across the area. Heat indices are in the mid 90s into the lower
100s with a heat index of 110 degrees at Poughkeepsie at 4 pm
with a temperature of 96 degrees and a dew point of 76 degrees;
oppressive! Heat headlines will remain in effect until 7 pm.
Will be another very muggy night with lows only bottoming in the
70s with upper 60s across the higher terrain. With such a moist
atmosphere in place patchy fog is expected to develop once again.
The stalled boundary has moved little today and snakes across
New England westward across upstate New York into the Great Lakes
Region. It has been a focus for convection especially to the north
where we have moderate mid level flow to support storms. Some
storms have been producing very heavy downpours, frequent
lightning and strong gusty winds. Most of the forecast area
remains under the Storm Prediction Center's Slight risk for severe
thunderstorms. Additional storms across central New York will move
eastward across the area this evening. The HRRR has not handled
the evolution the of the convective across the area today and
continues to struggle. Based on movement of storms have greatest
pops across the northwest portion of the forecast area this
evening.
High precipitable water value was 2.14 inches on the 12Z ALY
sounding (175 percent of normal) and 2.12 inches on the 12Z BUF
sounding (189 percent of normal), so very heavy downpours are
occurring with storms. Localized flash flooding remains possible
with the greatest risk will be for urban, poor drainage and low
lying areas.
&&
.SHORT TERM /6 AM SUNDAY MORNING THROUGH MONDAY NIGHT/...
Another day of heat and humidity across much of the forecast area.
Heat Advisory has been issued for the Dutchess, eastern Ulster
and southern Litchfield County for heat indices up to around 100
depress Sunday noon to 7 pm.
The stalled boundary should have lifted northward some by Sunday
morning as a weakening area of low pressure moves eastward across
eastward Canada. As the low moves off to the east it will drag a
cold/cool front across the region Sunday night. Ahead of the
boundary additional showers and thunderstorms are expected with
the best chances across the eastern Catskills, mid Hudson Valley
into western New England with the peak heating of the day. As
stated early precipitable water levels will remain high so any
storm will be capable of very heavy rainfall.
With the passage of the boundary some drier and cooler air will
will filter in late Sunday night and Monday. Dew points are
forecast to lower into the 60s with some 50s possible in the
western Adirondacks.
Temperatures will be cooler but still above normal but only by
around 5 degrees or so. Dew points are forecast to range from the
upper 50s to upper 60s which will be more comfortable and less
dangerous than recent days.
A period of dry weather is expected late Sunday night into Monday
night as ridging build in.
&&
.LONG TERM /TUESDAY THROUGH SATURDAY/...
A short wave is expected to move around the western side of the
upper ridge with surface low forming over the mid west/ohio
valley by Tuesday. This storm is then expected to strengthen as
it moves northeastward across the Great Lakes region and
Northeast bringing chances for showers and thunderstorms to the
area through the middle of the week.
Additional chances for some storms are possible Thursday as a
cold front moves across the region. At this time, it appears fair
weather is then expected as we head into the weekend.
Temperatures are expected to continue to run a bit above normal
by around 5 degrees or so with highs mainly the upper 70s to mid
80s much of the week. Lows are expected to be in the upper 50s to
upper 60s.
&&
.AVIATION /21Z SATURDAY THROUGH THURSDAY/...
A stationary front will slowly drift south/southeast across upstate
NY and New England as a cold front this afternoon into tomorrow with
scattered showers and thunderstorms continuing.
A disturbance moving along the frontal boundary will increase the
coverage of showers and thunderstorms this afternoon into this
evening. Some stronger thunderstorms are possible north of KPOU.
The coverage will be great enough for TEMPO groups for thunderstorms
for KGFL/KPSF btwn 18Z-22Z...KALB 19Z-23Z...and KPOU 21Z-00Z. A
VCTS group was also used for many sites until 23Z-02Z. Expect at
least low MVFR CIGS/VSBYS with any thunderstorms...and perhaps brief
reductions under an hour with IFR conditions. Conditions should
improve back to VFR conditions btwn 00Z-06Z.
However...IFR or even LIFR mist/fog and low stratus is possible
especially at KGFL/KPSF in the moist air mass overnight with
clearing skies. For now have low VFR/MVFR VSBYS at KALB/KPOU with
mid and high level clouds around.
VFR conditions will return by the late morning...but showers and
thunderstorms should increase again ahead of the front towards
noontime.
South to southwest winds at 5-10 knots will continue this afternoon
into the early evening. They will become light at 5 kts or less
tonight. S/SW winds again will increase at 5-10 kts late tomorrow
morning.
Winds will be stronger, and variable in direction in and near any
thunderstorms this afternoon into this evening.
Outlook...
Sunday Night: Moderate Operational Impact. Chance of SHRA...FG...TSRA.
Monday: No Operational Impact. Slight Chance of SHRA...TSRA.
Monday Night: Low Operational Impact. Slight Chance of SHRA.
Tuesday: Moderate Operational Impact. Chance of SHRA...TSRA.
Tuesday Night: Moderate Operational Impact. Chance of SHRA...TSRA.
Wednesday: Moderate Operational Impact. Chance of SHRA...TSRA.
Wednesday Night: Low Operational Impact. Slight Chance of SHRA...TSRA.
Thursday: Moderate Operational Impact. Chance of SHRA...TSRA.
&&
.FIRE WEATHER...
Humid conditions will continue along with the threat for showers
and thunderstorms through Sunday as a front moves gradually
southward across the region. Any storm will be capable of
producing locally very heavy rainfall. With the passage of front
Sunday night some drier air will filter into the region in the
wake of the boundary for early next week. Minimum relative
humidity levels are not expected to drop below 50 percent neither
Sunday or Monday afternoons.
&&
.HYDROLOGY...
Very heavy rainfall occurring with storms. High precipitable
water value was 2.14 inches on the 12Z ALY sounding (175 percent
of normal) and 2.12 inches on the 12Z BUF sounding (189 percent of
normal), so very heavy downpours are occurring with storms.
Localized flash flooding remains possible with the greatest risk
will be for urban, poor drainage and low lying areas.
This threat will continue through Sunday until the passage a
front. The boundary is expected to move to our south Sunday night
with precipitable water values forecast to drop below 1.5 inches
Sunday night into Monday.
A brief period of dry weather is expected late Sunday night
through Monday into Monday night, then more unsettled humid
weather is expected through the middle of the week.
&&
.ALY WATCHES/WARNINGS/ADVISORIES...
CT...Heat Advisory until 7 PM EDT this evening for CTZ001.
Excessive Heat Warning until 7 PM EDT this evening for CTZ013.
Heat Advisory from noon to 7 PM EDT Sunday for CTZ013.
NY...Heat Advisory until 7 PM EDT this evening for NYZ041-049-050-
052-053-059>061-083.
Excessive Heat Warning until 7 PM EDT this evening for
NYZ064>066.
Heat Advisory from noon to 7 PM EDT Sunday for NYZ064>066.
MA...None.
VT...None.
&&
SYNOPSIS...IAA
NEAR TERM...IAA
SHORT TERM...
LONG TERM...IAA
AVIATION...Wasula
FIRE WEATHER...IAA
HYDROLOGY...IAAHazardous weather outlook, Aug 13, 9:37 AM EDT, 8 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBANY NY 937 AM EDT SAT AUG 13 2016 CTZ013-NYZ064>066-141100- SOUTHERN LITCHFIELD-EASTERN ULSTER-WESTERN DUTCHESS-EASTERN DUTCHESS- 937 AM EDT SAT AUG 13 2016 ...EXCESSIVE HEAT WARNING IN EFFECT UNTIL 7 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR DUTCHESS...EASTERN ULSTER AND SOUTHERN LITCHFIELD COUNTIES.. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. EXCESSIVE HEAT WARNING. ALSO...THERE IS A CHANCE FOR THUNDERSTORMS...ESPECIALLY THIS AFTERNOON INTO THE EVENING. A FEW STORMS MAY PRODUCE STRONG WIND GUSTS. IN ADDITION...STORMS WILL BE CAPABLE OF PRODUCING LOCALLY VERY HEAVY RAINFALL WITH LOCALIZED FLASH FLOODING POSSIBLE. THE GREATEST FLOOD RISK WILL BE FOR URBAN...POOR DRAINAGE AND LOW LYING AREAS. A FLASH FLOOD WATCH MAY BE NEEDED. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. A HEAT ADVISORY MAY BE NEEDED FOR SUNDAY AFTERNOON. ALSO...THERE IS A CHANCE FOR THUNDERSTORMS EACH DAY THROUGH THURSDAY. ON SUNDAY...STORMS WILL BE CAPABLE OF PRODUCING LOCALLY VERY HEAVY RAINFALL. LOCALIZED FLASH FLOODING WILL BE POSSIBLE WITH THE GREATEST RISK FOR URBAN...POOR DRAINAGE AND LOW LYING AREAS. A FLASH FLOOD WATCH MAY BE NEEDED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED. HOWEVER...SPOTTERS ARE ENCOURAGED TO SEND RAINFALL REPORTS TO THE NATIONAL WEATHER SERVICE. CTZ001-NYZ041-049-050-052-053-059>061-083-141100- NORTHERN LITCHFIELD-NORTHERN SARATOGA-EASTERN SCHENECTADY- SOUTHERN SARATOGA-EASTERN ALBANY-WESTERN RENSSELAER-EASTERN GREENE- WESTERN COLUMBIA-EASTERN COLUMBIA-SOUTHEAST WARREN- 937 AM EDT SAT AUG 13 2016 ...HEAT ADVISORY IN EFFECT UNTIL 7 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE GREATER CAPITAL DISTRICT...SARATOGA GLENS FALLS AREA...THE CENTRAL AND SOUTHERN TACONICS AND NORTHERN LITCHFIELD COUNTY. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HEAT ADVISORY. ALSO...THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS THIS AFTERNOON INTO THE EVENING. THE MAIN THREAT IS FOR DAMAGING WINDS. IN ADDITION...STORMS WILL BE CAPABLE OF PRODUCING LOCALLY VERY HEAVY RAINFALL WITH LOCALIZED FLASH FLOODING POSSIBLE. THE GREATEST FLOOD RISK WILL BE FOR URBAN...POOR DRAINAGE AND LOW LYING AREAS. A FLASH FLOOD WATCH MAY BE NEEDED. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THERE IS A CHANCE FOR THUNDERSTORMS EACH DAY THROUGH THURSDAY. ON SUNDAY...STORMS WILL BE CAPABLE OF PRODUCING LOCALLY VERY HEAVY RAINFALL. LOCALIZED FLASH FLOODING WILL BE POSSIBLE WITH THE GREATEST RISK FOR URBAN...POOR DRAINAGE AND LOW LYING AREAS. A FLASH FLOOD WATCH MAY BE NEEDED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE. ALSO...SPOTTERS ARE ENCOURAGED TO SEND RAINFALL REPORTS TO THE NATIONAL WEATHER SERVICE. MAZ001-025-NYZ032-033-038>040-042-043-047-048-051-054-058-063-082- 084-VTZ013>015-141100- NORTHERN BERKSHIRE-SOUTHERN BERKSHIRE-NORTHERN HERKIMER-HAMILTON- SOUTHERN HERKIMER-SOUTHERN FULTON-MONTGOMERY-NORTHERN WARREN- NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY-WESTERN ALBANY- EASTERN RENSSELAER-WESTERN GREENE-WESTERN ULSTER-NORTHERN FULTON- SOUTHERN WASHINGTON-BENNINGTON-WESTERN WINDHAM-EASTERN WINDHAM- 937 AM EDT SAT AUG 13 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE SOUTHERN ADIRONDACKS INCLUDING THE LAKE GEORGE AREA...MOHAWK VALLEY...EASTERN CATSKILLS...WASHINGTON COUNTY...THE NORTHERN TACONICS...THE BERKSHIRES AND SOUTHERN VERMONT. .DAY ONE...TODAY AND TONIGHT. THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS THIS AFTERNOON INTO THE EVENING. THE MAIN THREAT IS FOR DAMAGING WINDS. ALSO...STORMS WILL BE CAPABLE OF PRODUCING LOCALLY VERY HEAVY RAINFALL WITH LOCALIZED FLASH FLOODING POSSIBLE. THE GREATEST FLOOD RISK WILL BE FOR URBAN...POOR DRAINAGE AND LOW LYING AREAS. A FLASH FLOOD WATCH MAY BE NEEDED. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THERE IS A CHANCE OF THUNDERSTORMS EACH DAY THROUGH THURSDAY. ON SUNDAY...STORMS WILL BE CAPABLE OF PRODUCING LOCALLY VERY HEAVY RAINFALL. LOCALIZED FLASH FLOODING WILL BE POSSIBLE WITH THE GREATEST RISK FOR URBAN...POOR DRAINAGE AND LOW LYING AREAS. A FLASH FLOOD WATCH MAY BE NEEDED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE. ALSO...SPOTTERS ARE ENCOURAGED TO SEND RAINFALL REPORTS TO THE NATIONAL WEATHER SERVICE.
In the hours before
Special weather statement, Aug 13, 5:38 PM EDT, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
538 PM EDT SAT AUG 13 2016
NYZ042-043-083-084-132215-
NORTHERN WASHINGTON-NORTHERN WARREN-SOUTHERN WASHINGTON-SOUTHEAST
WARREN-
538 PM EDT SAT AUG 13 2016
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL WASHINGTON AND
SOUTHEASTERN WARREN COUNTIES...
AT 538 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR COMSTOCK...OR
8 MILES EAST OF LAKE GEORGE VILLAGE...MOVING NORTHEAST AT 35 MPH.
WINDS UP TO 35 MPH ARE POSSIBLE WITH THIS STORM.
THIS STORM WILL BE NEAR...
HARTFORD AROUND 545 PM EDT.
COMSTOCK AROUND 550 PM EDT.
WHITEHALL AROUND 555 PM EDT.
GRANVILLE AROUND 600 PM EDT.
OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE EAST
WHITEHALL...NORTH GRANVILLE...VAUGHNS CORNERS...WEST FORT
ANN...RACEVILLE...MOUNT HOPE... ROCKHURST...MIDDLE GRANVILLE...SOUTH
GRANVILLE AND TRIPOLI.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 4358 7330 4356 7326 4353 7324 4334 7325
4329 7360 4331 7360 4331 7364 4329 7364
4329 7368 4328 7366 4327 7368 4328 7369
4352 7367 4361 7342 4359 7343 4357 7339
4362 7337 4363 7330
TIME...MOT...LOC 2138Z 244DEG 32KT 4343 7355
FRUGISLocal storm report, Aug 13, 5:46 PM EDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE ALBANY NY
546 PM EDT SAT AUG 13 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0405 PM LIGHTNING 1 N POUGHKEEPSIE 41.71N 73.92W
08/12/2016 DUTCHESS NY NEWSPAPER
*** 1 FATAL, 4 INJ *** FIVE MEN STRUCK BY LIGHTNING
MANSION SQUARE PARK IN THE CITY
&&
CORRECTED FATALITIES...INJURIES...REMARKS
EVENT NUMBER ALY1602004
IAALocal storm report, Aug 13, 5:56 PM EDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
556 PM EDT SAT AUG 13 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0427 PM TSTM WND DMG PITTSTOWN 42.84N 73.48W
08/13/2016 RENSSELAER NY 911 CALL CENTER
2 TREES DOWN.
&&
EVENT NUMBER ALY1602011
WASULALocal storm report, Aug 13, 6:03 PM EDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
603 PM EDT SAT AUG 13 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM TSTM WND DMG 1 SSW HOOSICK FALLS 42.89N 73.36W
08/13/2016 RENSSELAER NY FIRE DEPT/RESCUE
TREE DOWN ACROSS BOVEE HILL ROAD AND LESTER LANE
&&
EVENT NUMBER ALY1602012
FRUGISSpecial weather statement, Aug 13, 6:05 PM EDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
605 PM EDT SAT AUG 13 2016
NYZ054-084-VTZ013-014-132245-
SOUTHERN WASHINGTON-EASTERN RENSSELAER-BENNINGTON-WESTERN WINDHAM-
605 PM EDT SAT AUG 13 2016
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN RENSSELAER...
SOUTHEASTERN WASHINGTON...NORTHERN BENNINGTON AND WEST CENTRAL
WINDHAM COUNTIES...
AT 605 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR CAMBRIDGE...OR
NEAR HOOSICK FALLS...MOVING NORTHEAST AT 30 MPH.
WINDS UP TO 40 MPH ARE POSSIBLE WITH THIS STORM.
THIS STORM WILL BE NEAR...
SHAFTSBURY AROUND 615 PM EDT.
ARLINGTON AROUND 625 PM EDT.
MANCHESTER AROUND 640 PM EDT.
MANCHESTER CENTER AROUND 645 PM EDT.
OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE PUMPKIN HOOK...WHITE
CREEK...BOUPLON CORNER...EAGLEVILLE...PETERS FOUR CORNERS...STRATTON
MOUNTAIN...MANCHESTER DEPOT...GLASTENBURY...STRATTON ACRES AND
SHAFTSBURY CENTER.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 4310 7280 4286 7342 4292 7346 4294 7346
4295 7347 4326 7313
TIME...MOT...LOC 2205Z 235DEG 26KT 4297 7331
FRUGISLocal storm report, Aug 13, 6:09 PM EDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
609 PM EDT SAT AUG 13 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 PM TSTM WND DMG HERKIMER 43.03N 74.99W
08/13/2016 HERKIMER NY TRAINED SPOTTER
MULTIPLE TREES DOWN
&&
EVENT NUMBER ALY1602013
WASULAThe office that day
Everything else NWS Albany, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 12, 10:10 PM EDT | Special Weather Statement | ALY | Ulster | 65 min |
| Aug 13, 9:32 AM EDT | Special Weather Statement | ALY | Hamilton | 43 min |
| Aug 13, 10:34 AM EDT | Special Weather Statement | ALY | Hamilton, Herkimer | 41 min |
| Aug 13, 11:26 AM EDT | Special Weather Statement | ALY | Hamilton | 34 min |
| Aug 13, 12:14 PM EDT | Special Weather Statement | ALY | Schenectady | 31 min |
| Aug 13, 12:21 PM EDT | Special Weather Statement | ALY | Rensselaer | 24 min |
| Aug 13, 12:25 PM EDT | Special Weather Statement | ALY | Warren | 35 min |
| Aug 13, 12:37 PM EDT | Special Weather Statement | ALY | Saratoga | 38 min |
| Aug 13, 1:06 PM EDT | Special Weather Statement | ALY | Fulton | 24 min |
| Aug 13, 1:33 PM EDT | Special Weather Statement | ALY | Warren | 27 min |
| Aug 13, 1:51 PM EDT | Special Weather Statement | ALY | Washington | 24 min |
| Aug 13, 2:24 PM EDT | Special Weather Statement | ALY | Washington | 36 min |
| Aug 13, 2:28 PM EDT | Special Weather Statement | ALY | Fulton | 47 min |
| Aug 13, 2:40 PM EDT | Severe Thunderstorm Warning | ALY | Fulton, Hamilton, Saratoga | 65 min |
| Aug 13, 2:57 PM EDT | Special Weather Statement | ALY | Fulton | 48 min |
| Aug 13, 3:15 PM EDT | Areal Flood Advisory | ALY | Herkimer | 2 hr |
| Aug 13, 3:29 PM EDT | Special Weather Statement | ALY | Washington | 31 min |
| Aug 13, 3:33 PM EDT | Areal Flood Advisory | ALY | Warren, Washington | 3 hr |
| Aug 13, 3:48 PM EDT | Special Weather Statement | ALY | Saratoga, Washington | 27 min |
| Aug 13, 3:49 PM EDT | Special Weather Statement | ALY | Rensselaer | 41 min |
| Aug 13, 4:02 PM EDT | Special Weather Statement | ALY | Washington | 13 min |
| Aug 13, 4:07 PM EDT | Heat Advisory | ALY | Dutchess, Ulster | 27 hr |
| Aug 13, 4:26 PM EDT | Severe Thunderstorm Warning | ALY | Rensselaer, Washington | 49 min |
| Aug 13, 4:40 PM EDT | Special Weather Statement | ALY | Warren | 35 min |
| Aug 13, 4:57 PM EDT | Severe Thunderstorm Warning | ALY | Rensselaer, Washington | 33 min |
| Aug 13, 5:18 PM EDT | Special Weather Statement | ALY | Hamilton, Herkimer | 42 min |
| Aug 13, 5:28 PM EDT | Severe Thunderstorm Warning | ALY | Fulton, Hamilton, Herkimer, Montgomery | 62 min |
| Aug 13, 5:38 PM EDT | Special Weather Statement | ALY | Washington | 37 min |
| Aug 13, 6:22 PM EDT | Severe Thunderstorm Warning | ALY | Saratoga, Schenectady, Washington | 38 min |
| Aug 13, 6:50 PM EDT | Severe Thunderstorm Warning | ALY | Greene, Ulster | 55 min |
| Aug 13, 6:55 PM EDT | Severe Thunderstorm Warning | ALY | Washington | 65 min |
| Aug 13, 7:01 PM EDT | Special Weather Statement | ALY | Schoharie | 44 min |
| Aug 13, 7:06 PM EDT | Excessive Heat Warning | ALY | Dutchess, Ulster | 2 hr |
| Aug 13, 7:07 PM EDT | Severe Thunderstorm Warning | ALY | Saratoga, Schenectady, Warren, Washington | 38 min |
| Aug 13, 7:32 PM EDT | Special Weather Statement | ALY | Albany, Rensselaer | 43 min |
| Aug 13, 7:36 PM EDT | Severe Thunderstorm Warning | ALY | Albany, Rensselaer, Saratoga, Schenectady | 39 min |
| Aug 13, 7:43 PM EDT | Severe Thunderstorm Warning | ALY | Washington | 17 min |
| Aug 13, 7:48 PM EDT | Severe Thunderstorm Warning | ALY | Columbia, Dutchess, Greene, Ulster | 57 min |
Nearby
Severe Thunderstorm Warnings in New York, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.